Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 54, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 13, 1999, 9:54 PM EDT for Monroe County, Northampton County, Pennsylvania. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 13, 1999, 9:54 PM EDT (01:54 UTC)
- Expired
- Aug 13, 1999, 10:55 PM EDT
- In force
- 61 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
Counties Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 132 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 10:00 PM EDT | Thunderstorm Wind 56 | Countywide, PA | |
| Aug 13, 10:05 PM EDT | Thunderstorm Wind 52 | Walnutport, PA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 8:15 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 517 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPHL 140157 RRA SVRPHL PAC089-095-140255- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 954 PM EDT FRI AUG 13 1999 THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN PENNSYLVANIA. NORTHAMPTON COUNTY IN PENNSYLVANIA. * UNTIL 1055 PM EDT. * AT 953 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHWEST OF WALNUTPORT... MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... KRESGEVILLE AT 1000 PM EDT. KUNKLETOWN AT 1005 PM EDT. GILBERT AT 1005 PM EDT. WIND GAP AT 1015 PM EDT. PEN ARGYL AT 1015 PM EDT. THIS IS A DANGEROUS STORM. THIS STORM HAS HAD A HISTORY OF PRODUCING WIND GUSTS OF AROUND 65 MPH IN CARBON COUNTY AND HAS DOWNED TREES AND ELECTRICAL WIRES. TAKE THIS STORM SERIOUSLY. FALLEN TREES CAN EASILY CRUSH AUTOMOBILES. MOVE INSIDE A STRONG BUILDING AND DO NOT STAND NEAR WINDOWS. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. DO NOT DRIVE YOUR CAR WHERE WATER COVERS THE ROADWAY. THE WATER MAY BE DEEPER THAN YOU THINK. IF CAUGHT IN RISING FLOOD WATERS... ABANDON YOUR CAR QUICKLY AND MOVE TO HIGHER GROUND. FOR THE LATEST STORM INFORMATION...PLEASE TUNE TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION OUTLET. .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 9:20 PM EDT, 34 minutes earlier.
Area forecast discussion, Aug 13, 9:20 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
920 PM EDT FRI AUG 13 1999
LINE OF THUNDERSTORMS NOW ENTERING OUR CWA. THESE STORMS ARE EXPECTED
TO MOVE ACROSS THE AREA DURING THE LATE EVENING HOURS. WE COULD DO
WITHOUT STRONG WINDS BUT THE RAIN WILL BE WELCOME EVERYWHERE. HAVE
INCREASED THE POPS IN NORTHERN PORTION OF THE CWA TO ACCOUNT FOR
THUNDERSTORMS NOW MOVING INTO THAT AREA. REST OF FORECAST UNCHANGED
FROM PREVIOUS PACKAGE.
WRKZFP SENT.
ALL IS QUIET ON THE MARINE.
.PHI...SVR TSTM WATCH PAZ054-055-060>062-067>071-NJZ001-007>010-
NJZ012>026 UNTIL 12 AM.
JJMIn the hours before
Local storm report, Aug 13, 4:38 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY/NEW JERSEY
438 PM EDT FRI AUG 13 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0326 PM MIDDLETOWN NJ WIND DAMAGE
08/13/99 MONMOUTH A COUPLE OF TREES DOWNED
ON A HOUSE
0330 PM KEYPORT NJ WIND DAMAGE
08/13/99 MONMOUTH A WIRE DOWNED
0335 PM HAZLET NJ WIND DAMAGE
08/13/99 MONMOUTH TWO OR THREE TREES DOWNED
ON THE HAZLET/KEANSBURG
LINELocal storm report, Aug 13, 4:38 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY/NEW JERSEY
438 PM EDT FRI AUG 13 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0326 PM MIDDLETOWN NJ WIND DAMAGE
08/13/99 MONMOUTH A COUPLE OF TREES DOWNED
ON A HOUSE
0330 PM KEYPORT NJ WIND DAMAGE
08/13/99 MONMOUTH A WIRE DOWNED
0335 PM HAZLET NJ WIND DAMAGE
08/13/99 MONMOUTH TWO OR THREE TREES DOWNED
ON THE HAZLET/KEANSBURG
LINESpecial weather statement, Aug 13, 8:30 PM EDT, 1 hour 24 minutes before
PAZ054-055-060>062-067>071-NJZ001-007>010-012>026-DEZALL- MDZ008-012-015-019-020-140400- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 830 PM EDT FRI AUG 13 1999 ...SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL MIDNIGHT TONIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 1200 AM SATURDAY FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... BERKS...BUCKS...CARBON...CHESTER...DELAWARE...LEHIGH...MONROE... MONTGOMERY...NORTHAMPTON...PHILADELPHIA. IN NEW JERSEY.... BURLINGTON...CAMDEN...GLOUCESTER...HUNTERDON...MERCER...MIDDLESEX... MORRIS...SOMERSET...SUSSEX...WARREN. AT 830 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS WHICH EXTENDED FROM NEAR WILKES BARRE SOUTHWEST TO HARRISBURG AND POINTS FURTHER WEST. THIS LINE WAS MOVING TO THE EAST-NORTHEAST AND WILL BE ENTERING THE WATCH AREA DURING THE LATE EVENING HOURS. SOME STORMS CONTAINED IN THIS LINE COULD PRODUCE STRONG GUSTY WINDS...HAIL...HEAVY DOWNPOURS...AND VIVID LIGHTNING AS THEY MOVE THROUGH THE WATCH AREA. SKYWARN ACTIVATION IS REQUESTED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION STATIONS FOR UPDATED ON THE EVOLVING WEATHER SITUATION. JJM
Special weather statement, Aug 13, 8:30 PM EDT, 1 hour 24 minutes before
PAZ054-055-060>062-067>071-NJZ001-007>010-012>026-DEZALL- MDZ008-012-015-019-020-140400- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 830 PM EDT FRI AUG 13 1999 ...SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL MIDNIGHT TONIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 1200 AM SATURDAY FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... BERKS...BUCKS...CARBON...CHESTER...DELAWARE...LEHIGH...MONROE... MONTGOMERY...NORTHAMPTON...PHILADELPHIA. IN NEW JERSEY.... BURLINGTON...CAMDEN...GLOUCESTER...HUNTERDON...MERCER...MIDDLESEX... MORRIS...SOMERSET...SUSSEX...WARREN. AT 830 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS WHICH EXTENDED FROM NEAR WILKES BARRE SOUTHWEST TO HARRISBURG AND POINTS FURTHER WEST. THIS LINE WAS MOVING TO THE EAST-NORTHEAST AND WILL BE ENTERING THE WATCH AREA DURING THE LATE EVENING HOURS. SOME STORMS CONTAINED IN THIS LINE COULD PRODUCE STRONG GUSTY WINDS...HAIL...HEAVY DOWNPOURS...AND VIVID LIGHTNING AS THEY MOVE THROUGH THE WATCH AREA. SKYWARN ACTIVATION IS REQUESTED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION STATIONS FOR UPDATED ON THE EVOLVING WEATHER SITUATION. JJM
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:54 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 46 min |
| Aug 13, 9:42 PM EDT | Severe Thunderstorm Warning | PHI | Carbon | 33 min |
| Aug 13, 10:29 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 61 min |
| Aug 14, 2:14 AM EDT | Flash Flood Warning | PHI | Bucks | 3 hr |
| Aug 14, 4:54 PM EDT | Severe Thunderstorm Warning | PHI | Delaware, Philadelphia | 46 min |
| Aug 14, 5:19 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 51 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.